Cilingiroglu M.,University of Pittsburgh |
Akkus N.,LSU Shreveport Health |
Sethi S.,LSU Shreveport Health |
Modi K.A.,LSU Shreveport Health
Turk Kardiyoloji Dernegi Arsivi | Year: 2012
A 53-year-old male admitted with increased shortness of breath. In the physical examination, he had dyspnea, tachycardia and tachypnea. An echocardiogram showed large pericardial effusion (PE) as well as significant pulmonary hypertension. He had been started recently on minoxidil for blood pressure control. PE was reported to occur with minoxidil treatment both in patients undergoing dialysis and those with normal renal function. Pulmonary hypertension has been reported to affect the cardiac tamponade physiology. Because of significant pulmonary hypertension in our patient, a right heart catheterization was also done, which prevented cardiac tamponade. He was treated conservatively without any intervention, and PE resolved spontaneously after discontinuation of minoxidil. © 2012 Turkish Society of Cardiology.